Georgia, 2003Damaging Wind in Georgia, June 13, 2003
June 13, 2003 · NWS CAE · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $14,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Jun 13, 1:05 PM EST, 4 hours 43 minutes earlier.
Area forecast discussion, Jun 13, 1:05 PM EST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
205 PM EDT FRI JUN 13 2003
WEAK SHORT WAVE MOVING NORTHEAST ACROSS CENTRAL/NORTH GEORGIA
HELPING TO TRIGGER CLUSTER OF SHOWERS AND THUNDERSTORMS IN THE
CENTRAL SAVANNAH RIVER AREA...STRONGEST STORMS MOVING TOWARD
SOUTHEAST MIDLANDS. THUNDERSTORMS ALSO DEVELOPING ALONG SEA BREEZE
FRONT. AIRMASS MODERATELY UNSTABLE WITH LI AROUND -4 AND CAPE AROUND
2000 TO 2500 J/JG. TROPICAL MOISTURE CONTINUES ACROSS SOUTH CAROLINA
THROUGH SUNDAY. TRIGGERS APPEAR WEAK THOUGH AND CONFIDENCE LOW WITH
TIMING OF SHORT WAVES. WILL FORECAST GOOD CHANCE DIURNAL
THUNDERSTORMS THROUGH WEEKEND. PREFER SLOWER ETA WITH MOVEMENT OF
COLD FRONT INTO SOUTH CAROLINA. 12Z GFS SLOWER THAN YESTERDAY AND
00Z/06Z RUNS FROM THIS MORNING. UPPER LEVEL FLOW SOUTHWEST...WITH
CLOSED LOW TO THE WEST...TROUGH MOVING ACROSS NORTHEASTERN STATES
HAS LESS AMPLITUDE THIS RUN. MODELS SUGGEST TROUGH ACROSS SOUTH
CAROLINA SUNDAY AFTERNOON WITH FRONT IN NORTH CAROLINA. LOW LEVEL
CONVERGENCE SHOULD BE STRONG...ESPECIALLY IN THE NORTHERN ZONES. GFS
INDICATES MODERATE TO POSSIBLY STRONG INSTABILITY.
EXTENDED...FRONT MAY BACK DOOR THROUGH AREA MONDAY...SO WILL
CONTINUE CONVECTIVE THREAT...BUT BY MONDAY NIGHT EXPECT WEAK COLD
AIR DAMMING TO SET UP/SUPPORTED BY ECMWF/ENSEMBLES...WILL FORECAST
COOLER TEMPS...CHANCE RAIN THROUGH WEDNESDAY. FRONT MOVING BACK
NORTH THURSDAY AS WARM FRONT...CHANCE AFTERNOON CONVECTION THURSDAY
AND FRIDAY. TEMPS BELOW GUIDANCE TUESDAY AND WEDNESDAY...NEAR CLIMO
REST OF WEEK.
FCSTID = 19
CAE 71 87 71 87 / 40 50 40 50
AGS 69 88 69 88 / 40 50 40 50
SSC 71 87 71 87 / 40 50 40 50
OGB 71 88 71 88 / 40 50 40 50
.CAE...
GA...NONE.
SC...NONE.
AWP
Hazardous weather outlook, Jun 13, 3:42 AM EST, 14 hours 6 minutes before
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065-
077-131242-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
442 AM EDT FRI JUN 13 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.
.DAY ONE...
MOIST AND UNSTABLE AIR ALONG WITH AN APPROACHING UPPER LEVEL
DISTURBANCE WILL CAUSE SHOWERS AND THUNDERSTORMS OVER THE AREA
TODAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE.
MINOR RIVER FLOODING CONTINUES ON THE CONGAREE RIVER. REFER
TO CAEFLSCAE FLOOD STATEMENT PRODUCT ISSUED BY THIS OFFICE
FOR THE LATEST DETAILS.
.DAYS TWO THROUGH SEVEN...
RIVER FLOODING WILL SLOWLY TAPER OFF TODAY...OTHERWISE NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
TA
Thunderstorm Wind, Lincoln
- When
- June 13, 5:48 PM EST
- Where
- Lincoln County, 2 mi SW of Lincolnton
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $14,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.767, -82.500
Sheriff reported trees down on a vehicle on Lewis Family road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in New York, June 13 to 14, 20035 deaths · $100,000 · 1 event
- Flash Flooding and Hail in Texas, June 13, 20033 injured · $430,000 · 1.75 in hail · 20 events
- Hail and Damaging Winds in Texas, June 13, 2003$1.4 million · 2.75 in hail · 14 events
- Damaging Winds in Texas, June 13, 20039 injured · $60,000 · 55 kt wind · 2 events
- Flash Flooding and Damaging Winds in Maryland, June 13, 20031 injured · $545,000 · 52 kt wind · 13 events
- Lightning Strikes in Texas, June 13, 2003$546,000 · 2 events
- Damaging Winds in Texas, June 13, 2003$375,000 · 60 kt wind · 7 events
- Flash Flooding and Hail in Mississippi, June 13, 2003$114,000 · 55 kt wind · 13 events
- Flash Flood and Damaging Wind in Georgia, June 13, 2003$163,000 · 50 kt wind · 4 events
- Flooding in Ohio, June 13 to 14, 2003$150,000 · 2 events
- Flash Flooding and Damaging Wind in Texas, June 13, 2003$120,000 · 55 kt wind · 5 events
- Flash Flooding and Hail in Texas, June 13, 2003$34,000 · 1.75 in hail · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5354210.